Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 78, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2014, 3:08 PM EDT for 4 counties in West Virginia; Lawrence County, Ohio. It was in force for 22 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 8, 2014, 3:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lawrence County, OH, Cabell County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 37 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:25 PM EDT | TSTM WND DMG | Hurricane, WV | TREES DOWN IN THE CITY |
| Jul 8, 3:26 PM EDT | TSTM WND DMG | Winfield, WV | TREES DOWN |
| Jul 8, 3:28 PM EDT | TSTM WND DMG | Teays Valley, WV | TREES DOWN |
| Jul 8, 3:30 PM EDT | TSTM WND DMG | Poca, WV | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WUUS51 KRLX 081908 SVRRLX OHC087-WVC011-039-053-079-081930- /O.NEW.KRLX.SV.W.0078.140708T1908Z-140708T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 308 PM EDT TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CABELL COUNTY IN WEST VIRGINIA... NORTHWESTERN KANAWHA COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF NITRO... EXTREME SOUTHWESTERN MASON COUNTY IN WEST VIRGINIA... CENTRAL PUTNAM COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF WINFIELD... EXTREME EAST CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO... * UNTIL 330 PM EDT * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ONA...OR 9 MILES NORTHEAST OF PROCTORVILLE...MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEAYS VALLEY...ST. ALBANS...POCA...MILTON...INSTITUTE...HURRICANE... ELEANOR...DUNBAR...CULLODEN...CROSS LANES AND BARBOURSVILLE. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS 16 AND 52 IN WEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3857 8232 3856 8172 3834 8174 3840 8233 TIME...MOT...LOC 1907Z 270DEG 34KT 3849 8220 $$ 12
2 follow-up statements
765 WWUS51 KRLX 081918 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 318 PM EDT TUE JUL 8 2014 OHC087-WVC011-039-053-079-081930- /O.CON.KRLX.SV.W.0078.000000T0000Z-140708T1930Z/ LAWRENCE OH-PUTNAM WV-MASON WV-KANAWHA WV-CABELL WV- 318 PM EDT TUE JUL 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR EXTREME EAST CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...AND NORTHEASTERN CABELL...NORTHWESTERN KANAWHA...EXTREME SOUTHWESTERN MASON AND CENTRAL PUTNAM COUNTIES IN WEST VIRGINIA... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILTON...OR 13 MILES WEST OF WINFIELD...MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURRICANE...ELEANOR...TEAYS VALLEY...ST. ALBANS...POCA...NITRO... INSTITUTE...CROSS LANES AND BANCROFT THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS 16 AND 52 IN WEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3857 8232 3856 8172 3834 8174 3840 8233 TIME...MOT...LOC 1918Z 270DEG 34KT 3849 8207 $$ 12
038 WWUS51 KRLX 081934 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 334 PM EDT TUE JUL 8 2014 OHC087-WVC011-039-053-079-081944- /O.EXP.KRLX.SV.W.0078.000000T0000Z-140708T1930Z/ LAWRENCE OH-PUTNAM WV-MASON WV-KANAWHA WV-CABELL WV- 334 PM EDT TUE JUL 8 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...AND NORTHEASTERN CABELL...NORTHWESTERN KANAWHA...EXTREME SOUTHWESTERN MASON AND CENTRAL PUTNAM COUNTIES IN WEST VIRGINIA HAS EXPIRED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3857 8232 3856 8172 3834 8174 3840 8233 TIME...MOT...LOC 1918Z 270DEG 34KT 3849 8207 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:53 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 8, 2:53 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 253 PM EDT TUE JUL 8 2014 .SYNOPSIS... WEAK COLD FRONT PASSING NOW. ANOTHER WEAK COLD FRONT WEDNESDAY. HIGH PRESSURE BRINGS DRIER AIR TO THE REGION THURSDAY INTO SATURDAY.. ANOTHER SYSTEM LATER IN THE WEEKEND AND ON MONDAY. && .NEAR TERM /THROUGH WEDNESDAY/... CONVECTION HAS FIRED ALONG A WEAK COLD FRONT THAT IS NOW PASSING THROUGH THE OHIO VALLEY. UNDER A SLIGHT RISK FROM SPC...WINDS ARE PRIMARILY THE MAIN THREAT WITH THE STORMS...ALTHOUGH BETTER DYNAMICS ARE CLEARLY NORTH OF OUR CWA IN PITTSBURGH AND STATE COLLEGE. 0-6KM BULK SHEAR OVER THE NORTHERN ZONES NOT QUITE IN THE 40KT RANGE...AND HAS AN ORIENTATION THAT IS MORE PARALLEL TO THE CURRENT LINE. THIS HINDERS THE WIND POTENTIAL SOMEWHAT. BEHIND THE FRONT...SOME BRIEF STABILIZATION IS POSSIBLE...WHICH COULD ERODE FROM THE MID LEVELS AGAIN INTO THE EVENING WHICH WOULD ALLOW FOR A SECOND ROUND OF MORE ISOLATED CONVECTION THAN ANYTHING. HAVE KEPT THE POPS LINGERING THROUGH THE CWA DURING THE DAYTIME HEATING HOURS...EVEN BEHIND THE FRONT. DRY THE WESTERN ZONES OUT OVERNIGHT. DEWPOINTS STAY UP OVERNIGHT WITH MUGGY CONDITIONS LINGERING...ESPECIALLY WHERE RAIN FALLS TODAY...WHICH WILL BE AT MOST AREAS...ESPECIALLY THE NORTHERN HALF OF THE CWA. EXPECTING DIURNAL CUMULUS WEDNESDAY THAT MAY LOOK ROBUST AT TIMES...BUT VERY LIMITED IN THE MOISTURE AVAILABLE ABOVE THE LOW LEVELS OF THE ATMOSPHERE. ISOLATED SHOWERS...OR A BRIEF STORM OR TOW...CANNOT BE RULED OUT WEDNESDAY...ESPECIALLY LATER IN THE DAY/EVENING. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WEST TO NORTHWEST FLOW ALOFT CONTINUES WITH A BRIEF AMPLIFICATION OF THE UPPER TROUGH OVER THE EASTERN U.S. FOR THE END OF THE WORKWEEK. THIS WILL BRING COOLER HIGH PRESSURE DOWN OVER THE AREA WITH DRY WEATHER THURSDAY AND FRIDAY. LOOK FOR TEMPERATURES IN THE LOWER TO MID 80S FOR HIGHS AND LOWS AROUND 60. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE NEXT SHORT WAVE AND COLD FRONT IN THE WEST TO NORTHWEST FLOW ALOFT WILL APPROACH FOR THE WEEKEND. OF COURSE...THERE ARE MODEL DIFFERENCES IN THE EXACT TRACK AND ESPECIALLY THE TIMING OF THE SYSTEM...BUT THE GENERAL CONSENSUS HAS THIS SYSTEM AFFECTING OUR AREA MAINLY SUNDAY AND MONDAY WITH INCREASING HEAT...HUMIDITY AND THUNDERSTORMS. THIS LEAVES SATURDAY AS A TRANSITION DAY WITH DRY WEATHER...BUT HEAT AND HUMIDITY BEGINNING TO INCREASE AS THE HIGH SLIDES OFF THE COAST. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... LINE OF CONVECTION HAS DEVELOPED QUICKLY AND WILL BE CROSSING THE OHIO RIVER SOON. CKB...EKN...AND PKB ARE IN A SEVERE THUNDERSTORM WATCH...PRIMARILY FOR WIND...BUT AS OF RIGHT NOW WITH THE APPROACHING LINE...WINDS ALOFT ARE PARALLEL TO THE LINE AS IT MOVES TO THE EAST. THIS WILL HAMPER THE WIND GUSTS SOMEWHAT...SO WILL KEEP TAF GUSTS BELOW 40KTS. TIMING THE LINE IS USUALLY TRICKY...AND THIS IS NO EXCEPTION. TEMPOS WERE A NECESSITY TODAY BECAUSE OF THIS...BUT WORKED TO KEEP THEM UNDER 2 HOURS. MAY GET SOME REDEVELOPMENT LATER THIS AFTERNOON/EVENING...BUT THE THREAT FOR ISOLATED SHOWERS AND STORMS WILL RETURN. WINDS WILL GUST OUT OF THE SOUTHWEST TO 25KTS. THERE WILL BE A FRONTAL PASSAGE IN THE NEXT TWO HOURS...BUT THE WIND SHIFT WILL BE MINIMAL TO NONE...AND IT SHOULD NOT AFFECT VELOCITIES AS MUCH AS THE LINE OF STORMS. GETTING INTO TONIGHT BECOMES CHALLENGING AS WELL. LOCALES RECEIVING RAIN...AS TYPICAL...WILL HAVE A BETTER SHOT AT FOG...ALTHOUGH IT APPEARS THE WIND MAY TRY TO STAY ABOVE CALM. THIS WILL MAKE FOG/MIST DEVELOPMENT QUESTIONABLE...BUT THE SYNOPTIC WIND MAY BE TRUMPED BY MESO HIGH AIR FROM CONVECTION EARLIER IN THE PERIOD. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: LOW TO MEDIUM. ALTERNATE SCENARIOS: CONFIDENCE IS HIGH WITH THE CONVECTIVE OCCURRENCES...JUST NOT THE TIMING AS MUCH. FOG/MIST TONIGHT IS ALSO IN QUESTION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... LOCAL IFR IN SHOWERS AND THUNDERSTORMS THROUGH EARLY WEDNESDAY... WITH LINGERING IFR CIGS POSSIBLE THROUGH LATE WEDNESDAY MORNING PARTICULARLY ACROSS HIGHER TERRAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...26 SHORT TERM...JMV LONG TERM...JMV AVIATION...26
Hazardous weather outlook, Jul 8, 2:38 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 238 PM EDT TUE JUL 8 2014 OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-039-040-047- 091845- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR-RANDOLPH- 238 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>038-046- 091845- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL- LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS- 238 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 1:57 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HEAVY RAIN 4 SW BARTLETT 39.37N 81.87W
07/08/2014 M0.63 INCH ATHENS OH COCORAHS
.63 INCHES OF RAIN RECEIVED IN 15 MINUTES. ESTIMATED
WIND GUSTS OF 40-50 MPH WITH THE STRONGEST STORMS.
0153 PM TSTM WND GST 4 SW BARTLETT 39.37N 81.87W
07/08/2014 E45 MPH ATHENS OH COCORAHS
.63 INCHES OF RAIN RECEIVED IN 15 MINUTES. ESTIMATED
WIND GUSTS OF 40-50 MPH WITH THE STRONGEST STORMS.
&&
EVENT NUMBER RLX1401055
EVENT NUMBER RLX1401056
FBSpecial weather statement, Jul 8, 2:37 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT TUE JUL 8 2014
WVZ008>010-017>020-029-081915-
CALHOUN WV-DODDRIDGE WV-GILMER WV-JACKSON WV-PLEASANTS WV-RITCHIE WV-
WIRT WV-WOOD WV-
237 PM EDT TUE JUL 8 2014
...SPECIAL WEATHER STATEMENT FOR RITCHIE...WOOD...NORTHERN WIRT...
NORTHEASTERN CALHOUN...SOUTHERN DODDRIDGE...NORTHWESTERN GILMER...
NORTHERN JACKSON AND PLEASANTS COUNTIES IN WEST VIRGINIA UNTIL 315 PM
EDT...
AT 236 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 9
MILES SOUTHWEST OF ST. MARYS TO 7 MILES SOUTHEAST OF PARKERSBURG TO 9
MILES SOUTHEAST OF FORKED RUN STATE PARK...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ELLENBORO AROUND 250 PM...GREENWOOD AROUND
300 PM...SMITHBURG AROUND 310 PM AND AUBURN AROUND 320 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
157 AND 175 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3934 8088 3930 8088 3934 8084 3931 8058
3929 8060 3925 8056 3914 8063 3914 8066
3909 8071 3909 8073 3903 8073 3896 8091
3906 8181 3919 8158 3935 8138 3934 8135
3938 8129
12Local storm report, Jul 8, 2:39 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
239 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL IRONTON 38.53N 82.68W
07/08/2014 E0.25 INCH LAWRENCE OH PUBLIC
&&
EVENT NUMBER RLX1401057
FBSpecial weather statement, Jul 8, 2:39 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
239 PM EDT TUE JUL 8 2014
OHZ076-WVZ010-011-081915-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
239 PM EDT TUE JUL 8 2014
...SPECIAL WEATHER STATEMENT FOR TYLER...PLEASANTS AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 315 PM EDT...
AT 236 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ST. MARYS...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SISTERSVILLE AROUND 250 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3959 8090 3960 8084 3948 8071 3948 8066
3947 8067 3940 8121 3958 8125 3959 8120
3958 8119 3958 8104 3955 8103 3961 8095
12Special weather statement, Jul 8, 2:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT TUE JUL 8 2014
WVZ007-008-016>018-028-029-081930-
BRAXTON WV-CALHOUN WV-GILMER WV-JACKSON WV-MASON WV-ROANE WV-WIRT WV-
248 PM EDT TUE JUL 8 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN ROANE...SOUTHERN WIRT...
NORTHERN BRAXTON...CALHOUN...SOUTHERN GILMER...SOUTHERN JACKSON AND
EASTERN MASON COUNTIES IN WEST VIRGINIA UNTIL 330 PM EDT...
AT 245 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES SOUTHWEST OF ELIZABETH TO 4 MILES SOUTHEAST OF RIPLEY TO 13
MILES SOUTHEAST OF POINT PLEASANT...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR STATTS MILLS AROUND 300 PM...STUMPTOWN
AROUND 310 PM...EXCHANGE AROUND 320 PM AND WILSIE AROUND 330 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 127 AND 135 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 67
AND 83.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3872 8056 3863 8098 3867 8103 3863 8106
3872 8201 3878 8172 3903 8149 3893 8063
3886 8058 3887 8056 3885 8054 3886 8053
3885 8051
12Special weather statement, Jul 8, 3:01 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT TUE JUL 8 2014
OHZ087-WVZ006-007-014-015-081945-
CABELL WV-KANAWHA WV-LAWRENCE OH-MASON WV-PUTNAM WV-
301 PM EDT TUE JUL 8 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHERN CABELL...NORTHWESTERN KANAWHA...EXTREME
SOUTHWESTERN MASON AND CENTRAL PUTNAM COUNTIES IN WEST VIRGINIA UNTIL
345 PM EDT...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PROCTORVILLE...MOVING EAST AT 40 MPH.
THIS STORM WILL BE NEAR MILTON AROUND 310 PM...HURRICANE AROUND 320
PM...TEAYS VALLEY AROUND 330 PM...CROSS LANES AROUND 340 PM AND
SISSONVILLE AROUND 350 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 13 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 6.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3857 8237 3856 8164 3855 8163 3856 8162
3856 8152 3832 8154 3836 8205 3837 8205
3837 8210 3839 8238
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:38 PM EDT | Special Weather Statement | RLX | Mason | 37 min |
| Jul 8, 2:03 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt | 42 min |
| Jul 8, 2:30 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 30 min |
| Jul 8, 2:37 PM EDT | Special Weather Statement | RLX | Doddridge, Ritchie, Wirt, Wood | 38 min |
| Jul 8, 2:39 PM EDT | Special Weather Statement | RLX | Tyler | 36 min |
| Jul 8, 2:48 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Roane | 42 min |
| Jul 8, 3:01 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 44 min |
| Jul 8, 3:37 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 4 more | 38 min |
| Jul 8, 3:41 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 34 min |
| Jul 8, 3:52 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 38 min |
| Jul 8, 4:18 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Webster | 27 min |
| Jul 8, 4:23 PM EDT | Special Weather Statement | RLX | Fayette, Pocahontas, Webster | 67 min |
| Jul 8, 4:52 PM EDT | Special Weather Statement | RLX | Randolph | 23 min |
| Jul 8, 6:23 PM EDT | Special Weather Statement | RLX | Wyoming | 37 min |
| Jul 8, 7:16 PM EDT | Special Weather Statement | RLX | McDowell | 14 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.